MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod packing coils (packing coils), a ruby coil, non-penumbra coils and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was moderately tortuous and moderately calcified.During the procedure, the physician successfully placed four non-penumbra coils, one ruby coil and four packing coils into the target vessel using the microcatheter.While advancing another packing coil through the microcatheter, the packing coil could not be advanced at the distal end of the microcatheter.Upon attempting to retract the packing coil, it unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached packing coil was removed.The procedure was completed using a new packing coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by the distributor on 12/02/2025: 1.Section b.Box 5.Describe event or problem.2.Section h.Box 6.Medical device problem code 1.Evaluation of the returned pod packing coil (packing coil) could not confirm the reported advancement issue.Evaluation revealed a functional device.During evaluation, the packing coil was advanced through a demonstration lantern without an issue.Therefore, the root cause of the reported complaint could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: based on the additional information received, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod packing coils (packing coil), a ruby coil, non-penumbra coils and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was moderately tortuous and moderately calcified.During the procedure, the physician successfully placed four non-penumbra coils, one ruby coil and four packing coils into the target vessel using the microcatheter.While advancing another packing coil through the microcatheter, the physician experienced resistance at the distal end of the microcatheter and was unable to advance the packing coil any further.Therefore, both the microcatheter and the packing coil were removed.The procedure was completed using a new packing coil and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23525909
Report Number3005168196-2025-00362
Device Sequence Number15738487
Product Code HCG
UDI-Device Identifier00814548017662
UDI-Public00814548017662
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ45
Device Lot NumberF00015973
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown